Has anyone ever switched from Lexapro to Prozac for anxiety and panic and had good results? I've been on Lexapro for 6 months, will I have bad withdawal?
Hi, ac! Every single person reacts differently to every single drug, so it's hard to say what will work best for you. It's a matter of trial and error until you find what's right for you.
You shouldn't have any withdrawals at all if a doctor is supervising the switch over. Generally you taper one drug while slowly increasing the dosage of the other drug. That way you're covered by both drugs = no withdrawals and Lexapro is not bad anyway like some other meds.
Best wishes and good luck to you, WCV
Depends on how you do it which is determined by your doctor. The doctor maybe able to adjust the dosage of the Lexapro which may help. If you are already maxed out, then coming off the Lexapro slowly is advisable so to prevent any withdrawal effects.
Yes I have made that switch and I have also stopped those medications at different times in the past.
First of all of course it's different for everyone, that kinda goes without saying but I will say it anyway :-)
I was told by my therapist once when I told my doc I refused to take Prozac until I asked my therapist about it that I made a good decision by doing so because Prozac was not a great choice for someone who already suffers with anxiety. Lexapro was what she recommended and thank goodness she did because it is great for people with anxiety and it worked wonders for me and I will say it saved my life! Sadly my children also suffer with depression and they also have had great results with lexapro !! I did at one point stop lexapro and so did my daughter and we both had withdrawal, anxiety, a strange feeling in my head.
Hard to describe but kinda lightheaded or a swimming feeling so to speak and she said the same thing, we both have since been back on it and doing fine on 20 mg.
at one point I was put on Prozac and had to stop it because it increased my anxiety and caused me to shake terribly bad and my hands would shake to the point I could not write. I am not trying to scare you I am only sharing my experience with you, I love the face that the benefits of lexapro seem to take very little time to show, as little as 7 to 10 days after starting the lexapro I have tremendous relief from my depression and some real notable relief from my anxiety as well even though that was not the reason it was prescribed to me it was an added benefit I was not expecting but was sure glad to have!
I don't know that any of this helps you but it's only my experience.
Whatever the case I'm sure your doctor will know how to switch you from one med to the other with as little discomfort as possible. If you experience any withdrawal I would just let my doc know and maybe he or she could taper you a little slower and that would help with any side effects you experience. I wish you the very best !!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.